Dear BGLow,

Standard
Patient undergoing TSW sees improvement in hair loss over time

Patient undergoing TSW sees improvement in hair loss over time

I wanted to share this photo with you showing how Steroid Addiction can lead to dramatic hair loss. I personally have lost at least 1/2 of my hair (head and body) over the last 3 years while I was on Clobestol Propionate, a super potent steroid. I’m only about 120 days into withdrawal, but am starting to see little hairs grow in my hairline (where I lost a lot of hair).

I found this photo from the ITSAN (International Topical Steroid Addiction Network) forum. This individual shows how his hair growth improved over a year after withdrawing from steroids. So you see, BGLow, there is hope for you! You will regain your health and hair once again! Stay strong, hun. xo

Advertisements

4 responses »

  1. Pingback: Pre-TSW + Month 2 Symptoms | laleizel

  2. Hi, I’ve been an intermittent steroid user for the past 7-8 years. I was prescribed betamethasone diproprionate for my scalp for hairfall. A few months back, Just when I lathered on the steroid, I had the worst ever sensation on my scalp – it was hot, burning and so red that I rushed to wash it off. It was then I realised that all my scalp and hairfall problems had begun with the steroid. After much online research, I’ve come to light about my scalp issues which left many people and doctors confused.
    Now the funny thing is, my symptoms are not what I’ve read on your blog and other places (having been following up with you regularly). Hence I can’t track my progress. It’s up and down every other day. It’s been 5 months since I last used the steroid. I don’t have any redness or scabbing of the scalp. I Just haven’t been able to tolerate any shampoo (except the Eucerin dermocapillaire range, which I discovered last month) or oils. My scalp feels like someone is pulling all my hair out – pain, burning, itchiness, sometimes weird crawling sensations, and tremendous hairfall. Lots of flares apparently. And my hair feels like straw, I can’t go anywhere out without looking like a mess.
    Do you have any suggestions?

  3. Hi Desiree,
    I’m sorry to hear about your withdrawal. I completely understand what you’re going through. It was very distressing to see my hair fall out in handfuls and feel extremely uncomfortable from the extreme itching, dryness and burning – all in varying amounts everyday. Luckily those symptoms have been slowly dissipating and I am seeing hair re-growth, so there is much hope to be had.

    I soaked my scalp and entire body in epsom salt baths everyday with a generous glob of castor oil. I did not rinse and simply towel dried my hair so that there was some oil residue left on my scalp, which helped condition my scalp. I did not use a shampoo. This routine left my hair looking greasy all the time, though it helped quite a bit.

    If the Eucerin shampoo is working for you, i’d say stay with it. Just make sure you’re avoiding SLS (Sodium Lauryl Sulfate) prouducts, which are in many personal care products – even Dove baby soap. SLS over-strips moisture and oils from your skin which is especially disadvantageous for someone with delicate skin. SLS and its variants (Sodium Laureth Sulfate/ Ammonium Lauryl Sulfate/ Ammonium Laureth Sulfate/ Diethanolamine Lauryl Sulfate/ Alpha Olefin Sulfonate) is a harsh detergent used in dish soaps shampoos, face wash, body wash, body soaps, toothpaste, etc. It’s also what gives products a lathering foam, which gives consumers a false sense of cleanliness. Health food stores carry a variety of SLS-free products.

    Something I’m looking into getting is Calendulis Oil for my scalp to help reduce itching. I’ve been using the cream version on my skin and it has been pleasantly effective. It’s out of stock at the moment although I will be purchasing it as soon as possible as the cream was very impressive. My scalp is only mildly itchy though I have some hair loss still. Withdrawal is a bitch and takes its sweet time. Five months is early days still, so be patient and take care of yourself.

    • Hi, thank you so much for the response! 🙂
      I am aware of the SLS and its variants in products. It took me a long time to find out after attributing my condition to various mysterious diseases. At one point I even thought it might be psychogenic as that’s what some of the doctors led me to believe.

      I can’t get anything oil or cream based near my scalp! My scalp reacts very, very badly. I’m just so scared to try it out. I don’t know the mechanism, why should this happen. Maybe the pores are blocked and the scalp cannot breathe?!

      If I part my hair one way for two long, or even tie a pony tail, it starts paining and feeling pulled from the roots. That starts the micro inflammation, and this remains painful for months together. Sometimes, anti inflammatory drugs help. Earlier, anti histamines helped a bit, now not so much. However, I was worried about certain side effects (I’ve had way too many medicated drugs in my life, lol!). Accutane and all. Each thing has added a new dimension to the hair-fall problem!

      Anyway, what I’m most worried about is that I’ve read this condition may be curable to a large extent, but not completed curable, since I’ve applied it for so long, that there have to be some permanent residual changes.
      Also, all the things I’ve read about the nitric oxide accumulation and the amount of time for the body to get rid of it.

      What is your opinion?

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s